MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV P-F STEM TRL 12X60; KNEE INSTRUMENTS: STEM TRIALS

DEPUY IRELAND - 9616671 ATTUNE REV P-F STEM TRL 12X60; KNEE INSTRUMENTS: STEM TRIALS
Catalog Number 251312060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
While broaching for the attune revision tibial sleeve, the 12x60 sheared off the 29mm tibial sleeve.Managed to fish the stem out with a long grasper so very little delay to the surgery and no harm to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "while broaching for the attune revision tibial sleeve the 12x60 sheared off the 29mm tibial sleeve.Managed to fish the stem out with a long grasper so very little delay to the surgery and no harm to the patient".The product was returned to depuy synthes for evaluation.Visual inspection revealed the attune rev p-f stem trl 12x60 fractured at its distal portion.Fragment was returned assembled inside the mating device cavity (attune rev tib broach m-l 29mm).No other anomaly was identified on its surface.Device was forwarded to the materials team for a fracture analysis.A fractured attune stem trial and associated tibial broach was submitted for evaluation.All evaluations and examinations were performed nondestructively.The stem trial was fractured at the base of the threaded connection feature and the proximal portion was retained within the tibial broach.The proximal portion inside of the broach could not be extracted and was deep enough within the broach that direct examination of the fracture surface was not possible.The distal portion of the stem trial was evaluated by stereomicroscopy and digital microscope; burnishing and transgranular fracture features were observed.Therefore, scanning electron microscopy (sem) was used for higher resolution fractography.Sem examination revealed mixed mode features, including cleavage-like facets and ductile dimples, indicating overload failure with brittle crack propagation accompanied by localized plasticity.This fracture morphology is consistent with high energy loading, such as impaction, for this alloy.To determine the crack initiation region, regional assessment of the stem edge showed a dimpled morphology in two regions indicating localized ductile overload.Another region showed shear dimples consistent with the final area of separation.This pattern suggests that crack likely initiated on the side opposite the shear lip, although the exact initiation site could not be confirmed due to burnishing.It is possible a high stress low cycle fatigue initiation occurred in this region but no evidence of fatigue features was observed.Overall, the fractographic evidence is most consistent with high energy overload crack propagation and final fracture.However, without further evidence, a specific root cause cannot be established.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as the surgical process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Hardness testing was conducted on the curved and flat areas of the stem using the rockwell c scale per astm e18.Verification of the hardness tester was performed before and after testing using test block 9203151 (45.01 ± 1.0 hrc).Measured hardness of the certified test block met the error and repeatability requirements of astm e18.The attune stem trial measured hardness was 45 hrc, conforming with the requirements of the engineering drawing (103212508, rev e).No evidence of material or manufacturing defects was observed that could have contributed to fracture initiation and/or propagation to failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test revealed the broken fragment was unable to be retrieved from the mating device.Potential cause can be traced to a component failure traced by the fracture observed.The overall complaint was confirmed as the observed condition of the attune rev p-f stem trl 12x60 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: an nc search was performed for the finished device (b)(6) lot number, and one non-conformance was identified, however not related to the reported failure mode of the complaint.Corrected: h3.

Brand Name
ATTUNE REV P-F STEM TRL 12X60
Common Device Name
KNEE INSTRUMENTS: STEM TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23072970
Report Number1818910-2025-16001
Device Sequence Number4749261
Product Code LXH
UDI-Device Identifier10603295438809
UDI-Public(01)10603295438809(10)NW213568
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251312060
Device Lot NumberNW213568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/16/2025
03/11/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/22/2025
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown